MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C2A12, GELPOINT V-PATH PLATFORM, 9.5CM; CULDOSCOPE (AND ACCESSORIES)

APPLIED MEDICAL RESOURCES C2A12, GELPOINT V-PATH PLATFORM, 9.5CM; CULDOSCOPE (AND ACCESSORIES)
Model Number C2A12
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: vnotes hysterectomy + usls.Event description: "during the surgery, when the dr.Inserted a 40 size needle to perform the usls procedure, the inner instrument shield (plastic ring similar to the big instrument shield) of the 10mm trocar slipped out of the trocar and slided onto the instrument.The dr.'s analysis is that he might have hit it when inserting the needle into the trocar as it was a big needle (size 40)".Additional information received via email on 24-mar-22: the entire component fell out.The instrument that was inserted in the trocar was a needle holder with a size 40 needle to perform the usls procedure additional information received via email on 06-apr-22 from applied medical product mgr: there was no patient injury associated with the event.There was no effect on patient.Patient status: there was no effect on patient.Type of intervention: the dr.Had to open the gel seal cap and remove the small plastic instrument shield from the instrument and then reattached the gel seal cap and continued the case.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the returned unit confirmed that the shield, an internal plastic component of the sleeve, had separated from the sleeve.Based on the condition of the returned unit and the description of the even, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instrumentation through the sleeve.Applied medical¿s instructions for use (ifu) states that "extra care should be taken when inserting and withdrawing angular and asymmetrical instruments, such as 'j' hooks and clip appliers." in addition, the ifu also states that, "all instruments should be centered axially when inserted through the seal.".
 
Event or Problem Description
Procedure performed: vnotes hysterectomy + usls.Event description: "during the surgery, when the dr.Inserted a 40 size needle to perform the usls procedure, the inner instrument shield (plastic ring similar to the big instrument shield) of the 10mm trocar slipped out of the trocar and slided onto the instrument.The dr.'s analysis is that he might have hit it when inserting the needle into the trocar as it was a big needle (size 40)".Additional information received via email on 24-mar-22: the entire component fell out.The instrument that was inserted in the trocar was a needle holder with a size 40 needle to perform the usls procedure.Additional information received via email on 06-apr-22 from applied medical product mgr: there was no patient injury associated with the event.There was no effect on patient.Patient status: there was no effect on patient.Type of intervention: the dr.Had to open the gel seal cap and remove the small plastic instrument shield from the instrument and then reattached the gel seal cap and continued the case.

Brand Name
C2A12, GELPOINT V-PATH PLATFORM, 9.5CM
Common Device Name
CULDOSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14079155
Report Number2027111-2022-00552
Device Sequence Number19366836
Product Code HEW
UDI-Device Identifier00607915138660
UDI-Public(01)00607915138660(17)241017(30)01(10)1432489
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K191294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2024
Device Model NumberC2A12
Device Catalogue Number101474456
Device Lot Number1432489
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEEDLE HOLDER
Patient SexUnknown